MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383518
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 3 of the bd nexiva¿ closed iv catheter system needls have gon through the catheter.Report 3 of 3.The following was received by the initial reporter: over the past week there have been 3 instances where the needles for our 1.75 inch peripheral ivs have cut through the catheters while inserting ultrasound guided ivs.The plastic catheter tip broke off and got lodged in the patients tissue.Additional information received on (b)(6) 2023.The product lot # was 2300204 and ref # (b)(4) for the product that we kept the sample of.That is the correct batch number.The plastic catheter tip broke off and got lodged in the patients tissue.All instances of these catheters breaking have happened while performing ultrasound guided ivs.Additional information received on (b)(6) 2023: 1.What was the patient outcome? - remains on inpatient ward.2.Was the catheter tip able to be removed? if so, how was it retrieved? - the tip has not been removed yet.3.Was there a medical procedure performed to verify if the instrument was in the patient¿s body, such as an x-ray? - an x-ray was done and the cannula was noted in the patient¿s forearm.
 
Event or Problem Description
It was reported that 3 of the bd nexiva¿ closed iv catheter system needls have gon through the catheter.Report 3 of 3.The following was received by the initial reporter: over the past week there have been 3 instances where the needles for our 1.75 inch peripheral ivs have cut through the catheters while inserting ultrasound guided ivs.The plastic catheter tip broke off and got lodged in the patients tissue.Additional information received on 09-aug-2023 the product lot # was 2300204 and ref # 383518 for the product that we kept the sample of.That is the correct batch number.The plastic catheter tip broke off and got lodged in the patients tissue.All instances of these catheters breaking have happened while performing ultrasound guided ivs.Additional information received on 14-aug-2023: 1.What was the patient outcome? - remains on inpatient ward.2.Was the catheter tip able to be removed? if so, how was it retrieved? - the tip has not been removed yet.3.Was there a medical procedure performed to verify if the instrument was in the patient¿s body, such as an x-ray? - an x-ray was done and the cannula was noted in the patient¿s forearm.
 
Additional Manufacturer Narrative
H6: investigation summary since no samples displaying the condition reported were available for examination, we were unable to fully investigate this incident.A device history record review showed no non-conformances associated with this issue during the production of this batch.H3 other text : see h10.

Brand Name
BD NEXIVA¿ CLOSED IV CATHETER SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17604884
Report Number1710034-2023-00940
Device Sequence Number20373823
Product Code FOZ
UDI-Device Identifier30382903835189
UDI-Public(01)30382903835189
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K102520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number383518
Device Lot Number2300204
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer10/02/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown